Hutz, Benjamin

Assistant Professor
Mathematical Sciences

Educational Background

B.S. Mathematics Duke University 2000

M.S. Mathematics Brown University 2004

Ph.D. Mathematics Brown University 2007

Current Courses

Multivariable Calculus

Complex Analysis

Professional Experience

Visiting Assisntant Professor CUNY Graduate Center 2010-2012

Visiting Assistant Professor Amherst College 2007-2010

Current Research

Arithmetic dynamics and associated computation problems

Selected Publications

1. Hutz, Manes, The Field of Definition for Dynamical Systems on PN, Bulletin of the Institute of Mathematics Academia Sinica, 10 pages, forthcoming.

2. Hutz, Determination of All Rational Preperiodic Points for Morphisms of PN, Mathematics of Computation, 18 pages, forthcoming.

3. Hutz, Tepper, Multiplier Spectra and the Moduli Space of Degree 3 Morphisms on P1, JP Journal of Algebra, Number Theory and Applications, 10 pages, forthcoming.

4. Hutz, Szpiro, Almost Newton, Sometimes Lattès, Journal of Number Theory 136 (2013), 423-437.

5. Hutz, Ingram, On Poonen’s Conjecture Concerning Rational Preperiodic Points of Quadratic Maps, Rocky Mountain Journal of Mathematics 43:1 (2013), 193-204.

6. Benedetto, Ghioca, Hutz, Kurlberg, Scanlon, and Tucker, Periods of Rational Maps Modulo Primes, Mathematische Annalen 355:2 (2013), 637-660.

7. Hutz, Effectivity of Dynatomic Cycles for Morphisms of Projective Varieties Using Deformation Theory, Proceedings of the AMS 140 (2012), 3507-3514.

8. Hutz, Hyde, Krause, Pre-images of Quadratic Dynamical Systems, Involve 4:4 (2011), 343-363.

9. Faber, Hutz, Stoll, Pre-images of the Origin: On the Number of Rational Iterated Pre-images of the Origin Under Quadratic Dynamical Systems, International Journal of Number Theory 7:7 (2011), 1781-1806.

10. Hutz, Dynatomic Cycles for Morphisms of Projective Varieties, New York Journal of Mathematics 16 (2010) 125-159.

11. Hutz, Rational Periodic Points for Degree Two Polynomial Maps on Projective Space, Acta Arithmetica 141(2010), 275-288.

12. Hutz, Computational Investigation of Wehler's K3 surfaces, New Zealand Journal of Mathematics 39 (2009), 133-141.

13. Hutz, Good Reduction of Periodic Points, Illinois Journal of Mathematics 53:4 (Winter 2009), 1109-1126.

14. Faber, Hutz, Ingram, Jones, Manes, Tucker, Zieve, Uniform Bounds on Pre-Images on Quadratic Dynamical Systems. Mathematical Research Letters 16:1 (2009), 87-101.